×

zbMATH — the first resource for mathematics

Local discontinuous Galerkin methods for nonlinear Schrödinger equations. (English) Zbl 1072.65130
Summary: We develop a local discontinuous Galerkin method to solve the generalized nonlinear Schrödinger equation and the coupled nonlinear Schrödinger equation. \(L^2\) stability of the schemes is obtained for both of these nonlinear equations. Numerical examples are shown to demonstrate the accuracy and capability of these methods.

MSC:
65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35Q55 NLS equations (nonlinear Schrödinger equations)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bassi, F.; Rebay, S., A high-order accurate discontinuous finite element method for the numerical solution of the compressible Navier-Stokes equations, J. comput. phys., 131, 267-279, (1997) · Zbl 0871.76040
[2] Benney, D.J.; Newll, A.C., The propagation of nonlinear wave envelops, J. math. phys., 46, 133-139, (1967) · Zbl 0153.30301
[3] Białynicki-Birula, I.; Mycielski, J., Gaussons: solitons of the logarithmic Schrödinger equation, Phys. scripta, 20, 539-544, (1979) · Zbl 1063.81528
[4] Bullough, R.K.; Jack, P.M.; Kitchenside, P.W.; Saunders, R., Solitons in laser physics, Phys. scripta, 20, 364-381, (1979) · Zbl 1063.78526
[5] Chang, Q.S.; Jia, E.; Sun, W., Difference schemes for solving the generalized nonlinear Schrödinger equation, J. comput. phys., 148, 397-415, (1999) · Zbl 0923.65059
[6] Ciarlet, P., The finite element method for elliptic problem, (1975), North-Holland Amsterdam
[7] Cockburn, B., Discontinuous Galerkin methods for methods for convection-dominated problems, (), 69-224 · Zbl 0937.76049
[8] Cockburn, B.; Hou, S.; Shu, C.-W., The Runge-Kutta local projection discontinuous Galerkin finite element method for conservation laws IV: the multidimensional case, Math. comput., 54, 545-581, (1990) · Zbl 0695.65066
[9] Cockburn, B.; Karniadakis, G.; Shu, C.-W., The development of discontinuous Galerkin methods, (), 3-50, Part I: Overview · Zbl 0989.76045
[10] Cockburn, B.; Lin, S.-Y.; Shu, C.-W., TVB Runge-Kutta local projection discontinuous Galerkin finite element method for conservation laws III: one dimensional systems, J. comput. phys., 84, 90-113, (1989) · Zbl 0677.65093
[11] Cockburn, B.; Shu, C.-W., TVB Runge-Kutta local projection discontinuous Galerkin finite element method for conservation laws II: general framework, Math. comput., 52, 411-435, (1989) · Zbl 0662.65083
[12] Cockburn, B.; Shu, C.-W., The Runge-Kutta discontinuous Galerkin method for conservation laws V: multidimensional systems, J. comput. phys., 141, 199-224, (1998) · Zbl 0920.65059
[13] Cockburn, B.; Shu, C.-W., The local discontinuous Galerkin method for time-dependent convection-diffusion systems, SIAM J. numer. anal., 35, 2440-2463, (1998) · Zbl 0927.65118
[14] Cockburn, B.; Shu, C.-W., Runge-Kutta discontinuous Galerkin methods for convection-dominated problems, J. sci. comput., 16, 173-261, (2001) · Zbl 1065.76135
[15] Cowan, S.; Enns, R.H.; Rangnekar, S.S.; Sanghera, S.S., Quasi-soliton and other behaviour of the nonlinear cubic-quintic Schrödinger equation, Can. J. phys., 64, 311-315, (1986)
[16] Cox, S.M.; Matthews, P.C., Exponential time differencing for stiff systems, J. comput. phys., 176, 430-455, (2002) · Zbl 1005.65069
[17] Dagˇ, I., A quadratic B-spline finite element method for solving nonlinear Schrödinger equation, Comput. methods appl. mech. eng., 174, 247-258, (1999) · Zbl 0940.65106
[18] Glassey, R.T., On the blowing up of solutions to the Cauchy problem for nonlinear Schrödinger equations, J. math. phys., 18, 1794-1797, (1977) · Zbl 0372.35009
[19] Ismail, M.S.; Taha, T.R., Numerical simulation of coupled nonlinear Schrödinger equation, Math. comput. simulation, 56, 547-562, (2001) · Zbl 0972.78022
[20] Karakashian, O.; Makridakis, C., A space-time finite element method for the nonlinear Schrödinger equation: the discontinuous Galerkin method, Math. comput., 67, 479-499, (1998) · Zbl 0896.65068
[21] Karakashian, O.; Makridakis, C., A space-time finite element method for the nonlinear Schrödinger equation: the continuous Galerkin method, SIAM J. numer. anal., 36, 1779-1807, (1999) · Zbl 0934.65110
[22] Levy, D.; Shu, C.-W.; Yan, J., Local discontinuous Galerkin methods for nonlinear dispersive equations, J. comput. phys., 196, 751-772, (2004) · Zbl 1055.65109
[23] Miles, J.W., An envelope soliton problem, SIAM J. appl. math., 41, 227-230, (1981) · Zbl 0467.35075
[24] Pathria, D.; Morris, J.L., Pseudo-spectral solution of nonlinear Schrödinger equations, J. comput. phys., 87, 108-125, (1990) · Zbl 0691.65090
[25] Sheng, Q.; Khaliq, A.Q.M.; Al-Said, E.A., Solving the generalized nonlinear Schrödinger equation via quartic spline approximation, J. comput. phys., 166, 400-417, (2001) · Zbl 0979.65082
[26] Shu, C.-W.; Osher, S., Efficient implementation of essentially non-oscillatory shock-capturing schemes, J. comput. phys., 77, 439-471, (1988) · Zbl 0653.65072
[27] Sulem, P.L.; Sulem, C.; Patera, A., Numerical simulation of singular solutions to the two-dimensional cubic Schrödinger equation, Commun. pure appl. math., 37, 755-778, (1984) · Zbl 0543.65081
[28] Sun, J.Q.; Qin, M.Z., Multi-symplectic methods for the coupled 1D nonlinear Schrödinger system, Comput. phys. commun., 155, 221-235, (2003) · Zbl 1196.65195
[29] Taha, T.R.; Ablowitz, M.J., Analytical and numerical aspects of certain nonlinear evolution equations II. numerical, nonlinear Schrödinger equation, J. comput. phys., 55, 203-230, (1984) · Zbl 0541.65082
[30] Xu, Y.; Shu, C.-W., Local discontinuous Galerkin methods for three classes of nonlinear wave equations, J. comput. math., 22, 250-274, (2004) · Zbl 1050.65093
[31] Yan, J.; Shu, C.-W., A local discontinuous Galerkin method for Kdv type equations, SIAM J. numer. anal., 40, 769-791, (2002) · Zbl 1021.65050
[32] Yan, J.; Shu, C.-W., Local discontinuous Galerkin methods for partial differential equations with higher order derivatives, J. sci. comput., 17, 27-47, (2002) · Zbl 1003.65115
[33] Yang, J.K., Classification of the solitary waves in coupled nonlinear Schrödinger equations, Physica D, 108, 92-112, (1997) · Zbl 0938.35180
[34] Zakharov, V.E.; Synakh, V.S., The nature of self-focusing singularity, Sov. phys. JETP, 41, 465-468, (1975)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.